I've duly arrived at the scene of the impending party, checked my blood sugar(96) and had lunch at a nearbye Taco Bell. And I've given myself a virtual pat-on-the-back for getting myself there, on time(actually 45 minutes to spare). Time to swap out my pump cartridge.
Reach over to back seat, move duffel. Gotta be here somewhere.
Ok, maybe its on the floor.
Under the pile of fastfood wrappers on the passenger's side floormat?
In the car truck???
I panic, I've just managed to leave my entire medical kit AT HOME(a good 4 hours drive away). This wouldn't be so bad but for the fact that only 4.4 units of insulin remain in my resevoir and I've no vials of insulin on me.(none of the other meds are a matter of life and death) A quick rummage of my pocketbook yields 2 syringes. And I'm about to go to a dessert shower-for heaven's sake. Fortuantly, my meter kit is in my pocketbook + I have plenty of strips.
I consider the options:
A. Find a pharmacy, make panicked call to endo's office.
B. Ignore the situation, enjoy the shower, and go into DKA 4 hours later.
C. Drive home- and don't come back!
Go with option #1. The first pharmacy I see is CVS- which, amazingly, HAS my RX on file.(it's a chain store) Disaster averted, but I'll still have to take a shot every 3 hours.
Back to dessert shower, fiance meets me, we go in and enjoy the party.(despite my shot nerves) I do not eat much, and what I do eat is sugar-free. I do not feel like being the diabetic CDE today. We get several nice gifts from Bed, Bath & Beyond which will come in handy. It was hosted by his coworkers.
Back to CVS, pick up insulin. Shoot 5 units.
Back to his house. Check blood sugar-134, quite reasonable to take a 5 minute walk with. (5 minute walk to grocery store) Walk to grocery store, wander around getting stuff and I realize, I'm low.10 freakin' minutes after testing 134. Eat 6 tabs. Walk back, drink lots of OJ. Drive to another party, check(284), take another shot, overeat, test 397.
Take another shot.
12 AM, take shot
3AM, take shot
6 AM, take shot
9 AM, take shot
It's impossible to get any sleep when you're taking shots every 3 hours, but eventually my bg came down to mid 100's. It was pretty easy keeping it in the 100's-up until 5 pm, when it went back up to mid 200's. We were walking around Baltimore's Inner Harbor having an awesome time, but my blood sugar just kept going up.(300, 384)
Massive shots, it went down to 245 by the time we returned. Took another shot, and woke up 467 at 5 AM.
My worst symptom (when I'm very high) is this peculiar, hurting, thumping heartbeat.
I absolutely hate it, and I absolutely hate waking up to it.(more then anything else)
It usually signifies ketones & impending DKA.
Take another hefty shot...
8:45 AM- 200. MUCH better.
It's good to be back home, my blood sugars were a disaster this weekend.